Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 6, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Feb 21, 2014, 11:59 AM EST for Bladen County, Columbus County, Robeson County, North Carolina; 4 counties in South Carolina. It was in force for 61 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2014, 11:59 AM EST (16:59 UTC)
- Expired
- Feb 21, 2014, 1:00 PM EST
- In force
- 61 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 100 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 12:15 PM EST | TSTM WND DMG | 5 W Pembroke, NC | A HOME WAS REPORTEDLY DAMAGED NEAR ELROD ROAD. POSSIBLE TORNADO. |
| Feb 21, 12:25 PM EST | TSTM WND DMG | 5 Sw Rennert, NC | MULTIPLE TREES WERE REPORTED DOWN. POSSIBLE TORNADO. |
| Feb 21, 12:40 PM EST | TSTM WND DMG | 1 Se St. Pauls, NC | TREE ON VEHICLE |
| Feb 21, 12:40 PM EST | TSTM WND DMG | 4 Ene St. Pauls, NC | ROOF OFF SHED. METAL CARPORT BEGINNING TO LIFT UP. |
| Feb 21, 12:50 PM EST | TSTM WND DMG | 1 Nnw Tar Heel, NC | CANOPY COLLAPSE AT SMITHFIELD PACKING FACILITY DAMAGED SEVERAL VEHICLES - TIME ESTIMATED BASED ON RADAR |
| Feb 21, 12:50 PM EST | TSTM WND DMG | 1 Se St. Pauls, NC | TREE ON VEHICLE |
| Feb 21, 12:59 PM EST | TSTM WND DMG | 2 Wnw Dublin, NC | TREE DOWN ON BETHEL CHURCH ROAD - TIME ESTIMATED BASED ON RADAR |
| Feb 21, 1:09 PM EST | TSTM WND DMG | 1 Sw Elizabethtown, NC | TWO TO THREE FOOT DIAMETER TREE UPROOTED AND DAMAGED A FENCE ON ALTA STREET - TIME ESTIMATED BASED ON RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 10:02 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
634
WUUS52 KILM 211659
SVRILM
NCC017-047-155-SCC033-041-051-067-211800-
/O.NEW.KILM.SV.W.0006.140221T1659Z-140221T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1159 AM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
WESTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
EASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
MARION COUNTY IN NORTHEAST SOUTH CAROLINA
DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
WESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 100 PM EST
* AT 1158 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RAEMON TO PAMPLICO...AND MOVING EAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ELROD...
PEMBROKE...
BUIE...
SHANNON...
BARKER TEN MILE...
HOWELLSVILLE...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3484 7890 3485 7882 3485 7859
3412 7865 3389 7969 3462 7945 3465 7945
3477 7934 3484 7936 3484 7919 3495 7904
TIME...MOT...LOC 1659Z 253DEG 50KT 3458 7938 3404 7953
$$
SGL3 follow-up statements
393
WWUS52 KILM 211727
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1227 PM EST FRI FEB 21 2014
SCC041-211737-
/O.CAN.KILM.SV.W.0006.000000T0000Z-140221T1800Z/
FLORENCE SC-
1227 PM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLORENCE COUNTY IS
CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3484 7890 3485 7882 3485 7859
3412 7865 3395 7942 3462 7945 3465 7945
3477 7934 3484 7936 3484 7919 3495 7904
TIME...MOT...LOC 1727Z 253DEG 50KT 4787 4670 4734 4689
$$
NCC017-047-155-SCC033-051-067-211800-
/O.CON.KILM.SV.W.0006.000000T0000Z-140221T1800Z/
ROBESON NC-COLUMBUS NC-DILLON SC-MARION SC-BLADEN NC-HORRY SC-
1227 PM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EST
FOR NORTHWESTERN HORRY...WESTERN BLADEN...NORTHEASTERN MARION...
EASTERN DILLON...WESTERN COLUMBUS AND ROBESON COUNTIES...
AT 1223 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9493 MILES EAST OF NAKINA TO 9501 MILES EAST OF
NAKINA...OR ALONG A LINE EXTENDING FROM 9453 MILES EAST OF CAROLINA
BEACH TO 9461 MILES EAST OF CAROLINA BEACH...MOVING EAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3484 7890 3485 7882 3485 7859
3412 7865 3395 7942 3462 7945 3465 7945
3477 7934 3484 7936 3484 7919 3495 7904
TIME...MOT...LOC 1727Z 253DEG 50KT 4787 4670 4734 4689
$$
SGL105
WWUS52 KILM 211748
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1248 PM EST FRI FEB 21 2014
SCC033-051-067-211758-
/O.CAN.KILM.SV.W.0006.000000T0000Z-140221T1800Z/
DILLON SC-MARION SC-HORRY SC-
1248 PM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HORRY...
NORTHEASTERN MARION AND EASTERN DILLON COUNTIES IS CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3484 7890 3485 7859 3412 7865
3409 7882 3440 7918 3484 7919 3495 7904
TIME...MOT...LOC 1748Z 253DEG 50KT 4795 4628 4742 4648
$$
NCC017-047-155-211800-
/O.CON.KILM.SV.W.0006.000000T0000Z-140221T1800Z/
ROBESON NC-COLUMBUS NC-BLADEN NC-
1248 PM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EST
FOR WESTERN BLADEN...WESTERN COLUMBUS AND ROBESON COUNTIES...
AT 1244 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 1886 MILES EAST OF JEROME TO 1867
MILES EAST OF JEROME...OR ALONG A LINE EXTENDING FROM 1831 MILES EAST
OF JACKSONVILLE TO 1811 MILES EAST OF JACKSONVILLE...MOVING EAST AT
55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3484 7890 3485 7859 3412 7865
3409 7882 3440 7918 3484 7919 3495 7904
TIME...MOT...LOC 1748Z 253DEG 50KT 4795 4628 4742 4648
$$
SGL973
WWUS52 KILM 211800
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
100 PM EST FRI FEB 21 2014
NCC017-047-155-211810-
/O.EXP.KILM.SV.W.0006.000000T0000Z-140221T1800Z/
ROBESON NC-COLUMBUS NC-BLADEN NC-
100 PM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BLADEN...WESTERN
COLUMBUS AND ROBESON COUNTIES HAS EXPIRED...
AT 1256 PM EST...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE. HOWEVER...A NEW WARNING HAS BEEN ISSUED FARTHER EAST FOR
THE LINE OF STORMS UNTIL 200 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3484 7890 3485 7859 3412 7865
3409 7882 3440 7918 3484 7919 3495 7904
TIME...MOT...LOC 1800Z 253DEG 50KT 4799 4604 4746 4624
$$
SGLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 10:42 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 21, 10:42 AM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1042 AM EST FRI FEB 21 2014
.SYNOPSIS...
STRONG WINDS ALONG WITH SHOWERS AND A FEW THUNDERSTORMS ARE
POSSIBLE TODAY AHEAD OF A COLD FRONT. A FEW OF THESE MAY BECOME
SEVERE. THIS FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON.
ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA LATE SUNDAY NIGHT .
COOL HIGH PRESSURE EARLY NEXT WEEK WILL BE FOLLOWED BY AN ARCTIC
FRONT LATER WEDNESDAY. TEMPERATURES BELOW CLIMO ARE EXPECTED LATE
NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 10:30 AM FRIDAY...HAVE UPDATED THE GRIDS/FORECAST TO ADD
TORNADO WATCH 023. I HAVE ALSO MADE SOME MINOR CHANGES TO THREAD
THE NEEDLE WITH REGARDS TO POPS AND TIMING THE LINE BUT OVERALL
CHANGES ARE MINIMAL.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...FRONT STALLED OFF THE EAST COAST SAT INTO SUN
WILL BE DISPLACED BY PASSAGE OF SECOND COLD FRONT LATE SUN NIGHT.
BROAD FLAT MID LEVEL TROUGHING WILL PERSIST THROUGH THE PERIOD
WITH FLOW ALOFT ESSENTIALLY PROGRESSIVE. WEAK ELONGATED HIGH
PRESSURE WILL BE IN CONTROL FOR MUCH OF THE PERIOD WITH
TEMPERATURES NEAR TO SLIGHTLY ABOVE CLIMO AND LIMITED PRECIP
CHANCES.
SUN MORNING A WEAK SURFACE WAVE DEVELOPS ON THE PORTION OF THE FRONT
STALLED ALONG THE GULF COAST. THIS FEATURE STEADILY MOVES EAST
DURING THE DAY BEFORE MOVING OFF THE GA/SC COAST SUN NIGHT. ALTHOUGH
THE CORE ITS MOISTURE PASSES SOUTH OF THE FORECAST AREA PRECIP
ASSOCIATED WITH IT MAY BRUSH SC COUNTIES. CURRENT TRACK WOULD KEEP
QPF LIMITED WITH MANY AREAS NOT LIKELY TO MEASURE. TRAILING THIS
FEATURE WILL BE A SECOND COLD FRONT WHICH MOST OF THE GUIDANCE
PASSES DRY. SUBSIDENCE ON BACKSIDE OF EXITING WEAK LOW/SHORTWAVE AND
DRY MID LEVEL FLOW DOES SUPPORT THE DRIER SOLUTIONS AND FOR NOW WILL
MAINTAIN INHERITED DRY FORECAST. ALTHOUGH THE SECOND FRONT WILL HAVE
COLDER AIR BEHIND IT THE COLD AIR ARRIVES TOO LATE TO IMPACT TEMPS
SO ONCE AGAIN LOWS WILL BE ABOVE CLIMO.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 AM FRIDAY...COLD FRONT WILL MOVE OFFSHORE AT THE START OF
THE PERIOD BUT FRONT ENDS UP STALLED CLOSE TO THE COAST. MID LEVEL
PATTERN REMAINS MORE PROGRESSIVE AND THE FRONT ENDS UP LAYING
PARALLEL TO THE FLOW ON TUE. SOME COLD ADVECTION BEHIND THE FRONT
ON MON COMBINED WITH LINGERING CLOUDS WILL KEEP TEMPS AROUND CLIMO
BUT NOT EXPECTING ANY PRECIP. WEAK LOW DEVELOPS ALONG THE STALLED
FRONT EAST OF FL EARLY TUE AND LIFTS NORTHEAST. AT THE VERY LEAST
CLOUDS WILL BE ON THE INCREASE TUE BUT THINK SLIGHT CHC POP FOR
LIGHT RAIN IS WARRANTED LATE TUE AND TUE NIGHT.
WED A SIGNIFICANT COLD FRONT WILL POWER INTO THE REGION AHEAD OF
IMPRESSIVE 5H TROUGH DRIVING SOUTH FROM CANADA. TIMING ISSUES REMAIN
AND AMOUNT OF MOISTURE THE FRONT/5H TROUGH WILL HAVE TO PLAY WITH IN
THE WAKE OF THE EXITING LOW IS IN QUESTION. NOT CONFIDENT ENOUGH TO
GO MORE THAN A SILENT POP AT THIS POINT. WHAT DOES SEEM ALMOST
CERTAIN IS ANOTHER BLAST OF ARCTIC AIR TO END THE PERIOD. BEHIND THE
FRONT THU 850 TEMPS DROP WELL BELOW ZERO AND PARTIAL THICKNESS
VALUES WOULD BE CONSIDERED BELOW NORMAL FOR EARLY JAN. THICKNESS
SCHEMES SUGGEST HIGHS IN THE LOW 50S THU WITH LOWS IN THE MID TO
UPPER 20S THU NIGHT. UNFORTUNATELY THE 00Z EXTENDED MOS GUIDANCE
BACKS THIS UP SHOWING MID 50S AND UPPER 20S FOR DAY 7. THIS IS 5 TO
10 DEGREES BELOW CLIMO IN A FORECAST PERIOD WHERE MOS IS HEAVILY
INFLUENCED BY CLIMO.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
AS OF 12Z...PER KCAE VAD WIND PROFILE EXPECT A LOW LEVEL JET IN
ADVANCE OF A COLD FRONT TO PRODUCE LLWS CONDITIONS AT THE TERMINALS
THIS MORNING. LLWS WILL PERSIST UNTIL A PRE-FRONTAL TROUGH MOVES
THROUGH JUST AFTER 18Z AT KFLO/KLBT. LLWS SHOULD PERSIST UNTIL
MID-MORNING AT THE COASTAL TERMINALS. MVFR CONDITIONS AT KFLO/KLBT
WILL CONTINUE THIS MORNING...AND DEVELOP AT THE COASTAL TERMINALS BY
MID MORNING. INSTABILITY SHOWERS COULD OCCUR AT ANY TIME...BUT THE
HIGHEST POTENTIAL FOR SHOWERS/ISOLATED THUNDERSTORMS AND IFR SHOULD
OCCUR AT KFLO/KLBT 16-18Z AND THE COASTAL TERMINALS 18-20Z AS THE
PRE-FRONTAL TROUGH MOVES THROUGH.
VFR DEVELOPS AFTER THE PRECIPITATION ENDS AS SUBSIDENCE MOVES IN. MVFR
CIGS COULD OCCUR UNTIL FROPA BUT CONFIDENCE IS LOW ATTM. THE COLD
FRONT SHOULD MOVE THROUGH THE KFLO/KLBT TERMINALS LATE AFTERNOON/EARLY
EVENING AT KFLO/KLBT AND 03-04Z AT THE COASTAL TERMINALS. VFR
EXPECTED THIS EVENING AND OVERNIGHT AS HIGH PRESSURE BUILDS IN
BEHIND THE FRONT. WINDS DECREASE AND WITH MOIST SOILS THERE IS A
POTENTIAL FOR SHALLOW EARLY MORNING BR...BUT CONFIDENCE IS LOW ATTM.
EXTENDED OUTLOOK...VFR ON SATURDAY AND SUNDAY. SLIGHT CHANCE OF RAIN
EARLY MONDAY. MVFR CIGS POSSIBLE ON TUESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 10:30 AM FRIDAY...SIMILAR TO THE PUBLIC FORECAST...HAVE
ADDED HEADLINE OF TORNADO WATCH 023. OTHERWISE SMALL CRAFT
CONDITIONS CONTINUE. APPEARS ONLY COLDER SHELF WATERS ARE
PRECLUDING GUSTS TO GALES.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...WATERS WILL BE IN BETWEEN COLD FRONTS FOR
MUCH OF THE PERIOD WITH ELONGATED HIGH PRESSURE OVERHEAD.
RELATIVELY WEAK GRADIENT KEEPS SPEEDS 10 KT OR LESS FOR MUCH OF
THE PERIOD. DIRECTION WILL INITIALLY BE NORTH TO NORTHEAST THEN
BECOMING SOUTHERLY SUN INTO SUN NIGHT AS THE RIDGE AXIS SHIFTS
NORTHEAST. LATE IN THE PERIOD GRADIENT BECOMES MORE DEFINED AS
NEXT COLD FRONT MOVES CLOSER. SOLID 15 KT IS POSSIBLE LATE IN THE
PERIOD AS THE FRONT REACHES AND THEN MOVES ACROSS THE WATERS EARLY
MON. SEAS 2 TO 3 FT FOR MUCH OF THE PERIOD INCREASE TO 3 TO 4 FT
LATE SUN NIGHT AHEAD OF THE COLD FRONT.
LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 AM FRIDAY...OFFSHORE FLOW DEVELOPS IN THE WAKE OF A COLD
FRONT MON WITH WINDS SLOWLY VEERING FROM NORTHWEST MON TO
NORTHEAST MON NIGHT. GRADIENT WILL KEEP WINDS 10 TO 15 KT INTO
TUE. WEAK HIGH PRESSURE SLIDES OFF THE COAST TO THE NORTH TUE AS
WEAK SURFACE WAVE DEVELOPING ALONG FRONT STALLED SOUTH OF THE AREA
LIFTS NORTH. SLIGHT WEAKENING OF THE PRESSURE GRADIENT IS EXPECTED
TUE AND SPEEDS DROP TO AROUND 10 KT. WEAK LOW PASSING TO THE EAST
WILL RESULT IN WINDS BECOMING A BIT MORE VARIABLE LATER IN THE
DAY. SEAS 3 TO 5 FT MON WILL DROP TO 2 TO 4 FT TUE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR AMZ250-
252-254-256.
&&
SYNOPSIS...SHK
NEAR TERM...SHK
SHORT TERM...III
LONG TERM...III
AVIATION...MRRHazardous weather outlook, Feb 21, 10:04 AM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1004 AM EST FRI FEB 21 2014 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-221515- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 1004 AM EST FRI FEB 21 2014 ...TORNADO WATCH 23 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. AMZ250-252-254-256-221515- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1004 AM EST FRI FEB 21 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...TORNADO WATCH 23 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. RJD
In the hours before
Special weather statement, Feb 21, 10:43 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1043 AM EST FRI FEB 21 2014
SCZ017-023-032-211630-
DARLINGTON-FLORENCE-MARLBORO-
1043 AM EST FRI FEB 21 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARLBORO AND
DARLINGTON COUNTIES THROUGH 1130 AM EST...
AT 1043 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF CLYDE TO 20 MILES WEST OF
CARTERSVILLE...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
HARTSVILLE TO 10 MILES NORTH OF SOUTH SUMTER...MOVING EAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DARLINGTON...
FLORENCE...HARTSVILLE...AUBURN...BROWNSVILLE...CARTERSVILLE...
CHAVISTOWN...CLAUSSEN...CLIO...CLYDE AND DARLINGTON RACEWAY.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3450 8005 3449 7988 3454 7983 3460 7981
3462 7978 3469 7987 3477 7994 3481 7993
3481 7967 3462 7945 3430 7963 3424 7955
3402 7963 3399 7991 3402 7996 3414 8015
3423 8012 3436 8018 3432 8024 3436 8029
TIME...MOT...LOC 1543Z 259DEG 33KT 3453 8020 3403 8036
SGLThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:21 PM EST | Marine Dense Fog Advisory | ILM | 4 hr | |
| Feb 21, 12:13 PM EST | Tornado Warning | ILM | Robeson | 47 min |
| Feb 21, 12:57 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 63 min |
| Feb 21, 1:08 PM EST | Special Weather Statement | ILM | Brunswick, Columbus | 52 min |
| Feb 21, 1:46 PM EST | Severe Thunderstorm Warning | ILM | Pender | 59 min |
| Feb 21, 2:07 PM EST | Special Weather Statement | ILM | New Hanover | 23 min |
| Feb 21, 2:09 PM EST | Special Marine Warning | ILM | 96 min | |
| Feb 21, 2:32 PM EST | Special Marine Warning | ILM | 58 min | |
| Feb 21, 3:04 PM EST | Special Marine Warning | ILM | 56 min | |
| Feb 21, 10:43 AM EST | Special Weather Statement | ILM | Darlington, Florence, Marlboro | 47 min |
| Feb 21, 11:15 AM EST | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marion, Marlboro | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.